Q. I had withdrawal bleeding six days after taking ipill. When can I expect my next period?

Answered by
Dr. Neha Singh Rathod
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on Aug 09, 2017 and last reviewed on: Jul 06, 2019

Hello doctor,

I had my last period on the 30th of last month. I have a 25-day cycle with 5 days of bleeding. I had sex on the 6th of this month. Although we used withdrawal method, I took an ipill within six hours, just as a precaution. I started a light bleed on the 12th of this month until the 20th. In the last few days, it was brownish in color. The expected period date was 23rd of this month. But, I still have not got it. Was it my period? Any chances of pregnancy?

#

Hello,

Welcome to icliniq.com.

  • Since you have taken the emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy.
  • The delay could be due to hormonal changes caused by the pill. And, the spotting which you had was withdrawal bleeding.
  • However, if you are in doubt, get a urine pregnancy test done with early morning urine sample, to rule out pregnancy.
  • Do get back to me with the reports, so that I can guide you further.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

I took a pregnancy test yesterday evening. It was negative. Now, do I count my new cycle from the 12th of this month?

#

Hello,

Welcome back to icliniq.com.

  • You can consider the day of withdrawal bleed as your last period date. So, you will get your next periods in the second week of the next month.
  • As I said, the delay is because of the hormonal changes due to the pill you have taken. So there is nothing to worry about. However, if you do not get your periods by then, let me know.

Take care.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hi doctor,

I still have not got my periods. I took a pregnancy test again a week ago in the morning and it was negative. My breasts are slightly heavy and paining. When will I start my period?

#

Hi,

Welcome back to icliniq.com.

By this week, your period must start. Please do not worry. Since you have taken the emergency contraceptive pill within 72 hours of intercourse, then there is no chance of pregnancy.

The delay could be because of hormonal changes due to the pill you have taken. Just have some patience, you will be getting your periods. Take care.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is spotting due to I-pill or early pregnancy symptoms?

Query: Hi doctor,I had unprotected sex five month back and took I-pill within 12 to 14 hours. I have done home tests on the sixth and ninth day which were negative. I had brown spotting on the 13th day and some spotting today as well. My last period was ten days before having sex. Is the spotting due to th...  Read Full »

I took I-pill after 6th and 14th hour of intercourse. Can I be pregnant?

Query: Hi doctor, I took two I-pills after sixth hour and 14th hour of sexual intercourse. Then, a week later I got vaginal bleeding for five days. Am I pregnant? When can I expect my next periods?  Read Full »

Does spotting after I-pill rule out pregnancy?

Query: Hello doctor, My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after ...  Read Full »

Also Read


I get twitches on my calves, shoulders, and head after getting the Novavax COVID vaccine. Please help.
Hello doctor, I got the Novavax COVID vaccine. Since I had the vaccine, I had bad arm pain. But the scary thing that ha...  Read more»
It hurts when I push above my left breast bone. Please help.
Hi doctor, I have been having some chest pain issues. When I push above my left breast bone it hurts in only one spot. ...  Read more»
Bird Flu (Avian Influenza) - Causes, Symptoms, Mortality Rate, and Treatment
Bird flu or avian influenza is a viral infection that spreads among birds and can affect humans rarely. Read the article...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.